MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.5mm x 8mm quantum maverick balloon catheter was advanced for dilatation.However, during procedure the delivery shaft was fractured.The procedure was completed with another of the same device.No patient serious injury or adverse event were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/18/2018 04:57 pm ct.The report number is being corrected from: 2134265-2018-64397 to: 2134265-2018-63416.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.5mm x 8mm quantum maverick balloon catheter was advanced for dilatation.However, during procedure the delivery shaft was fractured.The procedure was completed with another of the same device.No patient serious injury or adverse event were reported and the patient's status was stable.Device evaluated by mfr.: the outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the hypotube is separated 72.2cm from the hub.There is a kink 69.5cm from the hub.Microscopic examination revealed that the tip is damaged and appears to be flattened a little.The balloon is still tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the hypotube is separated but appeared to be kinked prior to separation.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8126038
Report Number2134265-2018-63416
Device Sequence Number2261516
Product Code LOX
UDI-Device Identifier08714729392583
UDI-Public08714729392583
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2021
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0021955802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1